Alert archive / Florida / Freeze Warnings in 2011
Freeze Warning 9, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this freeze warning at Feb 13, 2011, 3:40 PM EST for Sumter County, Florida. It took effect at Feb 14, 2011, 2:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2011, 3:40 PM EST (20:40 UTC)
- In effect from
- Feb 14, 2011, 2:00 AM EST
- Expired
- Feb 14, 2011, 9:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
308 WWUS72 KTBW 132040 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 340 PM EST SUN FEB 13 2011 ...FREEZING TEMPERATURES LIKELY AGAIN FOR THE NATURE COAST... .COLD AND VERY DRY AIR ALONG WITH LIGHT WINDS WILL RESULT IN IDEAL RADIATIONAL COOLING CONDITIONS AGAIN TONIGHT. FLZ039-042-043-048-141400- /O.UPG.KTBW.FZ.A.0007.110214T0700Z-110214T1400Z/ /O.NEW.KTBW.FZ.W.0009.110214T0700Z-110214T1400Z/ LEVY-CITRUS-SUMTER-HERNANDO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL 340 PM EST SUN FEB 13 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EST MONDAY. TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT AND REMAIN BETWEEN 28 AND 32 DEGREES FOR SEVERAL HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Feb 13, 1:15 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Feb 13, 1:15 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
115 PM EST SUN FEB 13 2011
.SHORT TERM (TONIGHT - TUESDAY)...DESPITE FULL SUNSHINE TODAY...
TEMPERATURES CONTINUED TO RUN 5 TO 8 DEGREES BELOW NORMAL. WITH
CLEAR SKIES AND LIGHT WINDS IN PLACE TONIGHT...EXPECT
TEMPERATURES TO FALL OFF SIMILAR TO LAST NIGHT...WITH BELOW
FREEZING TEMPERATURES LIKELY FROM HERNANDO COUNTY NORTHWARD. WARM
AIR ADVECTION WILL BE OCCURRING ABOVE THE SURFACE...WITH
TEMPERATURES AT 3000 FEET RUNNING 3 DEGREES CELSIUS HIGHER THAN
THEY WERE THIS MORNING. THIS COULD BE ONE OF THOSE NIGHTS WERE WE
REACH THE LOW TEMPERATURE SHORTLY AFTER MIDNIGHT...THEN STAY
STEADY UNTIL SUNRISE. IN FACT...ANY MIXING AT ALL WOULD RESULT IN
A QUICK RISE IN TEMPERATURES...LIKELY FOLLOWED BY A QUICK FALL
WHEN WINDS GO CALM AGAIN. WILL UPGRADE THE FREEZE WATCH TO A
WARNING WITH THIS PACKAGE.
WITH WARMER AIR MOVING IN ABOVE THE SURFACE...TEMPERATURES WILL
REBOUND QUICKLY AFTER SUNRISE ON MONDAY. HIGH TEMPERATURES WILL
REACH THE UPPER 60S NORTH TO LOWER 70S CENTRAL AND SOUTH...WHICH
IS ONLY A COUPLE DEGREES BELOW NORMAL.
IT WILL BE CLEAR AGAIN MONDAY NIGHT BUT A WEAK COOL FRONT WILL BE
PASSING THROUGH THE STATE FROM THE NORTH. WHILE VERY FEW CLOUDS
ARE EXPECTED...IT SHOULD HELP TO STIR UP THE ATMOSPHERE ENOUGH TO
KEEP EVERYONE ABOVE FREEZING.
ON TUESDAY...A LARGE AREA OF HIGH PRESSURE WILL MOVE INTO THE
MID-ATLANTIC STATES RESULTING IN A TIGHTENING PRESSURE GRADIENT
AND A WIND SHIFT TO THE NORTHEAST. THE TIMING APPEARS TO BE LATE
ENOUGH THAT WE WILL STILL EXPERIENCE A COOLING SEA BREEZE ALONG
THE COAST. OTHERWISE...TEMPERATURES WILL BE NEAR 70 NORTH...LOWER
70S CENTRAL AND EVEN SOME MID 70S TO THE SOUTH.
.LONG TERM (ISSUED 231 AM EST SUN FEB 13)...WARMING AND
MODERATING TREND TO CONTINUE MID TO LATE WEEK AND INTO NEXT
WEEKEND. MID/UPPER LEVEL RIDGING FROM THE SW GULF OF MEXICO EARLY
BUILDS THROUGH THE GULF THURSDAY THEN OVER THE STATE AND DEEP
SOUTH FRIDAY AND SATURDAY. SURFACE HIGH PRESSURE ALONG THE
ATLANTIC SEABOARD TO SLIDE INTO THE WESTERN ATLANTIC THURSDAY
THROUGH FRIDAY WITH RIDGE AXIS BACK INTO THE DEEP SOUTH WITH
EASTERLY LOW LEVEL FLOW BRINGING A SLIGHT INCREASE IN ATLANTIC
MOISTURE THROUGH THE TIME FRAME. NEAR SEASONAL TEMPERATURES MID
WEEK TO WARM TO SLIGHTLY ABOVE NORMAL THURSDAY-SATURDAY.
&&
.AVIATION...
SEABREEZE FLOW THIS AFTERNOON WILL DIMINISH AFTER 00Z AND ALLOW
WINDS TO RETURN LIGHT NORTHEAST OVERNIGHT. VERY DRY AIR WILL BRING
CONTINUED VFR CONDITIONS.
&&
.MARINE...HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH MONDAY
RESULTING IN LIGHT WINDS AND SLIGHT SEAS. LOCAL SEA BREEZES NEAR
THE COAST WILL ADD SOME CHOP TO THE WATERS IN THE AFTERNOON. A
WEAK COLD FRONT WILL MOVE THROUGH THE WATERS MONDAY NIGHT OR EARLY
TUESDAY WITH THE PRESSURE GRADIENT TIGHTENING AS WINDS TURN MORE
EASTERLY BY TUESDAY NIGHT. THIS WILL BRING SOMEWHAT STRONGER WINDS
TO THE WATERS BUT STILL BELOW ANY HAZARD CRITERIA.
&&
.FIRE WEATHER...VERY DRY AIR CONTINUES IN PLACE AND WILL REMAIN
WITH US FOR A COUPLE MORE DAYS. RED FLAG CONDITIONS ARE EXPECTED
EVERYWHERE ON MONDAY...THEN POSSIBLY AGAIN ACROSS THE SOUTHERN
ZONES ON TUESDAY AS THE CORE OF THE DRY AIR MOVES SOUTH. STRONGER
EASTERLY FLOW DEVELOPS FOR THE MIDDLE OF THE WEEK WITH SOME
MARGINAL HUMIDITIES POSSIBLE OVER THE INTERIOR EACH DAY.
&&
.CLIMATE...BELOW IS A LIST OF NORMAL HIGH AND LOW TEMPERATURES
FOR SELECTED LOCATIONS FOR THE MIDDLE OF FEBRUARY...
LOCATION............NORMAL HIGH...NORMAL LOW
--------------------------------------------
USHER TOWER 71 45
BUSHNELL 74 48
BROOKSVILLE CHIN HILL 73 50
SAINT LEO 74 50
SAINT PETERSBURG 71 55
TAMPA 71 54
PLANT CITY 74 51
LAKELAND 76 52
PARISH 73 50
SARASOTA/BRADENTON 73 52
WAUCHULA 74 49
ARCADIA 74 49
AVON PARK 75 50
PUNTA GORDA 76 53
FORT MYERS 76 55
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 41 68 47 73 / 0 0 0 0
FMY 45 72 46 74 / 0 0 0 0
GIF 39 71 47 73 / 0 0 0 0
SRQ 40 67 46 72 / 0 0 0 0
BKV 27 69 37 73 / 0 0 0 0
SPG 50 66 53 69 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
RED FLAG WARNING FROM 11 AM TO 7 PM EST MONDAY FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
FREEZE WARNING FROM 2 AM TO 9 AM EST MONDAY FOR CITRUS-
HERNANDO-LEVY-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER/CLIMATE...JILLSON
LONG TERM...DAVIS
AVIATION...JOHNSONHazardous weather outlook, Feb 13, 4:34 AM EST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 434 AM EST SUN FEB 13 2011 FLZ039-042-043-048-132145- LEVY-CITRUS-SUMTER-HERNANDO- 434 AM EST SUN FEB 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... A FREEZE WARNING CONTINUES THROUGH EARLY THIS MORNING ACROSS LEVY...CITRUS...SUMTER...HERNANDO COUNTIES FOR TEMPERATURES AS LOW AS THE UPPER 20S WITH DURATIONS BELOW FREEZING OF 3 TO 5 HOURS. ...FIRE WEATHER IMPACT... ABUNDANT DRY AIR OVER THE AREA RESULTS IN RELATIVE HUMIDITY VALUES AT OR BELOW CRITICAL VALUES...PROVIDING FAVORABLE CONDITIONS FOR THE SPREAD OF WILD FIRES. A RED FLAG WARNING IS IN EFFECT TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGH PRESSURE OVER THE GULF MONDAY WILL MOVE EAST...OUT OVER THE ATLANTIC...THROUGH THE WEEK WITH A GRADUAL INCREASE IN BOTH TEMPERATURE AND MOISTURE...BUT NOT ENOUGH FOR ANY RAINFALL. ...EXCESSIVE COLD IMPACT... A FREEZE WATCH WILL BE IN EFFECT FROM LATE TONIGHT THROUGH EARLY MONDAY MORNING ACROSS LEVY...CITRUS...SUMTER...HERNANDO COUNTIES. TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S WITH DURATIONS BELOW FREEZING OF 3 TO 4 HOURS POSSIBLE. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. ...FIRE WEATHER IMPACT... ABUNDANT DRY AIR CONTINUES OVER THE AREA WITH RELATIVE HUMIDITY VALUES AT OR BELOW CRITICAL VALUES...PROVIDING FAVORABLE CONDITIONS FOR THE SPREAD OF WILD FIRES. A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLZ049>052-055>057-060>062-065-132145- PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 434 AM EST SUN FEB 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... ABUNDANT DRY AIR OVER THE AREA RESULTS IN RELATIVE HUMIDITY VALUES AT OR BELOW CRITICAL VALUES...PROVIDING FAVORABLE CONDITIONS FOR THE SPREAD OF WILD FIRES. A RED FLAG WARNING IS IN EFFECT TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGH PRESSURE OVER THE GULF MONDAY WILL MOVE EAST...OUT OVER THE ATLANTIC...THROUGH THE WEEK WITH A GRADUAL INCREASE IN BOTH TEMPERATURE AND MOISTURE...BUT NOT ENOUGH FOR ANY RAINFALL. ...FIRE WEATHER IMPACT... ABUNDANT DRY AIR CONTINUES OVER THE AREA WITH RELATIVE HUMIDITY VALUES AT OR BELOW CRITICAL VALUES...PROVIDING FAVORABLE CONDITIONS FOR THE SPREAD OF WILD FIRES. A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY...EXCEPT IN PINELLAS COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 09/RKR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:15 AM EST | Freeze Watch | TBW | Sumter | 12 hr |
| Feb 13, 1:15 PM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 30 hr |
Nearby
Freeze Warnings in Florida, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.